Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does high BP cause swelling and redness of knee and foot?

Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

default
Posted on Wed, 21 Oct 2015 in Bones, Muscles and Joints
Question: My left leg is swollen and flares up red from foot to knee, they say it gets hardened cuz of high BP..my other leg is starting to ache if I"m standing to long (longer than 3 minutes)...I think I have heart problems, I get tired easily and I don't think my heart is pumping blood to my legs. Please advice. I already take Blood pressure meds = Clonidine. Every time I go to the doc they just say it's my BP..I think i'ts my heart...but I do have high bp as well.
doctor
Answered by Dr. Muhammad Ahmad 54 minutes later
Brief Answer:
It might well be your heart

Detailed Answer:
Hello,

Welcome to Health Care Magic.

Thanks for writing.

I am Dr.Muhammad Ahmad. I have read your question completely, i understand your concern and will try to help you in best way possible.

It might well be your BP your doctor it right and you are right too it might be your heart. But here is one thing is want to clear ..high Bp causes pressure on heart which causes swelling in feet to indirectly your doctor is saying the same things as you are, that it's your heart.

To deal with the problem here are a few steps to be taken.

1) Diagnosis.
2) This will be done by blood tests.. Echo cardio graphy ..ECg and other tests.
3) Treatment.
this includes control of BP and control of swelling by medication

I would suggest you to discuss with your doctor about carrying out these tests and diagnosing whats wrong


I hope this answered your question, a
if you have more please feel free to ask.

Regrads.



Dr.Muhammad Ahmad.

M.B.B.S(Licensed Family Physician)
XXXXXXX Resident Cardiology
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad 28 hours later
what is the best medication for high BP?
doctor
Answered by Dr. Muhammad Ahmad 13 hours later
Brief Answer:
There are a few drugs to help.

Detailed Answer:
Basicly there is no best medicine for Bp,

Doctors chose it according to their preferences based upon their patient's. They consider age, co morbids, pulse rate, activity, affordability, personal experience etc.

I usually suggest my patients Calcium chanel blockers like amlodipine or An ACE inhibitor if there is no contraindication.

Before medication, it is very important to take care of one's diet, specially salt intake has great part to play. According to latest studies regarding salt intake "the lower is the better". I would suggest you to get physically active and take low salt and saturated fat in your meals. You will get better results regarding your blood pressure.

Here I would also like to mention thay clonidine is an atypical drug for blood pressure if your BP is not getting controlled with that you can discuss with your doctor about changing it. But you have to make a BP chart of you at home.

Best regards.

Dr.Muhammad Ahmad.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Ace inhibitor

doctor1 MD

Hello, what s the difference between Eritel LN80 ( Telmisartan 80 mg & cilnidipine 10 mg tablets) & Teram H5 (Telmisartan 40 mg, Ramipril 5 mg, hydrochlorathiazide 12.5 mg). Which is better? My mom feels extreme headache after having Eritel ln 80 whereas Teram H5 did not have such effect. She is a patient of High BP, Diabetes & recently diagnosed with Thyroid.

doctor1 MD

Hi, I just started taking lisinopril 9 days ago. I am on Arimidex for breast cancer, 11 months, also Intenzyme Forte (proteolytic enzyme supplement, 7 mos..) I was fine until I started lisinopril. Blurry vision, dizziness. Couan you enlighten me. Thank you

doctor1 MD

I am using under my doctor s advice Norspan 20 mg patches & Lyrica 75 mg. I have reduced my Norspan from 20mg plus 10 mg per week and Lyrica 600 mg daily to try to combat a feeling of constant tiredness, but to no effect. I am taking these drugs because of a diagnosis many years ago of CFS & Fibrimyalgia, not exacerbated by Spinal Stenosis an d collapsing Disks. A surgeon opperated on L#-$-% clamping rods to these vertebrae, but the pain has only become worse. I have CAD CABGs in 1981, 1997 & a Stent in 2006. I have some lung problems as well as complex Apneas. I have Atrial Fibrilation with my puilse rate jumping anywhere from 200 to 30 bpm. IO now have a pacemaker inserted to keep my lower level at about 70. I will bne 80 on Dec. 7 My Total Cholesterol is around 5.0 or lower (Au). I have Type II Diabetes. I am wondering is there is any prospect of my doctor prescribing any pain killers more effective than my current treatment. My BP is usually between 100 & 127 over between 50 & 60. I take a low dose (4mg) of perindopril. Regards Bill Pil;grim

doctor1 MD

I have a red patchy place on top of each foot. It looks like a mild rash, but is not raised and does not itch. It seems to have come up suddenly. I recently took 50 mg minocycline for eye infection for a duration of two weeks and am on lisinopril/hctz 20/12.5 for hypertension (for 10 years now). I am 57 yr old male, slightly overweight (6ft., 195 lbs.). What do you think of the red skin areas on the top of my feet?

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating around 150/110, 140/100, 140/105 ...I do not have any previous health issues and not using any...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with normal urinalysis and 24h urine) showed elevated plasma renin at 101 mg/L with an upright time of two...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow